Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 14, 2000, 1:23 AM EST for Hamilton County, Marion County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 1:23 AM EST (06:23 UTC)
- Expired
- Feb 14, 2000, 1:55 AM EST
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Marion County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 140624 SVRMRX TNC065-115-140655- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 123 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE MARION COUNTY IN EASTERN TENNESSEE * UNTIL 155 AM EST(1255 AM CST) * AT 123 AM EST(1223 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF MONTEAGLE...OR NEAR WINCHESTER...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTEAGLE AROUND 1240 AM CST 9 MILES NORTH OF SOUTH PITTSBURG AROUND 1245 AM CST 6 MILES NORTH OF JASPER AROUND 1250 AM CST MARTIN SPRINGS AROUND 1255 AM CST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:19 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 13, 8:19 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 819 PM EST SUN FEB 13 2000 01Z ANALYSIS SHOWS SURFACE WARM FRONT ALONG THE CUMBERLAND PLATEAU... WITH COLD AIR DAMMING ENTRENCHED OVER MOST OF THE CWA. ATMOSPHERE IS FAIRLY STABLE. HOWEVER LATEST LAPS/MSAS ANALYSIS SHOWS WARM FRONT TRYING TO SLOWLY EDGE EASTWARD. THUNDERSTORMS ARE HOLDING TOGETHER...BUT WITH LIMITED INSTABILITY LOOKS AS THOUGH SEVERE THREAT HAS DECREASED. AT THIS TIME...COULD SEE MODERATE TO HEAVY RAIN/THUNDER BEFORE CHANGING TO LIGHT TO MODERATE RAIN. WOULD NOT RULE OUT THE CHANCE FOR AN ISOLATED SEVERE WIND GUST OR HAIL REPORT. DAY SHIFT FORECAST PACKAGE WAS DEAD ON THE MONEY...SO SEE NO NEED TO UPDATE AT THIS TIME. .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
In the hours before
Local storm report, Feb 13, 10:42 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 PM EST SUN FEB 13 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0945 PM CHATTANOOGA WIND DAMAGE. TREE DOWN ON
02/14/00 HAMILTON TRAILER. REPORTED BY DISPATCH
0945 PM SIGNAL MOUNTAIN WIND DAMAGE. TREES DOWN.
02/14/00 HAMILTON REPORTED BY POWER COMPANY
0950 PM COUNTY WIDE WIND DAMAGE. TREES AND POWER
02/14/00 BRADLEY LINES DOWN THROUGHOUT COUNTY.
REPORTED BY DISPATCHLocal storm report, Feb 14, 12:18 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1218 AM EST MON FEB 14 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1030 PM TN WIND DAMAGE
02/13/00 POLK TREES DOWN THROUGHOUT
COUNTY REPORTED BY
DISPATCH
1100 PM NC WIND DAMAGE
02/13/00 CHEROKEE TREES DOWN THROUGHOUT
COUNTY REPORTED BY
DISPATCH
1130 PM TN WIND DAMAGE
02/13/00 BLOUNT TREES AND POWER LINES
DOWN THROUGHOUT
COUNTY REPORTED BY
DISPATCH
1100 PM TELLICO PLAINS TN WIND DAMAGE
02/13/00 MONROE TREES DOWN REPORTED
BY DISPATCH
1100 PM SWEETWATER WIND DAMAGE
02/13/00 MONROE TREES DOWN REPORTED
BY DISPATCH
1100 PM MADISONVILLE WIND DAMAGE
02/13/00 MONROE TREES DOWN REPORTED
BY DISPATCH
1110 PM PIGEON FORGE TN WIND DAMAGE
02/13/00 SEVIER TREES DOWN REPORTED
BY DISPATCH
1115 PM MARBLE NC WIND DAMAGE
02/13/00 CHEROKEE POWER LINES DOWN REPORTED
BY DISPATCH
1120 PM HAYESVILLE NC WIND DAMAGYE
02/13/00 CLAY TREES DOWN REPORTED
BY DISPATCH
PDKThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:32 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 28 min |
| Feb 13, 10:19 PM EST | Severe Thunderstorm Warning | MRX | Polk | 46 min |
| Feb 13, 10:45 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox, Monroe, Sevier | 60 min |
| Feb 13, 11:06 PM EST | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson | 59 min |
| Feb 13, 11:13 PM EST | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 62 min |
| Feb 13, 11:13 PM EST | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.